Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 117, NWS Raleigh, NC

June 22, 2016Nash County, Wayne County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2016, 10:59 PM EDT for Nash County, Wayne County, Wilson County, North Carolina. It was in force for 31 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2016, 10:59 PM EDT (02:59 UTC)
Expired
Jun 22, 2016, 11:30 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Nash County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 11:00 PM EDTHAIL 11 N Bailey, NC. THE DURATION OF THE HAIL EVENT WAS 15 MINUTES.
Jun 22, 11:00 PM EDTHAIL 11 Nne Bailey, NC. THE DURATION OF THE HAIL EVENT WAS 15 MINUTES.
Jun 22, 11:15 PM EDTTSTM WND DMG1 Nnw Sims, NCPOWERLINES DOWNED AT OLD RALEIGH ROAD AND ROCK RIDE SIMS ROAD.
Jun 22, 11:15 PM EDTHAIL 11 Nne Bailey, NC.
Jun 22, 11:20 PM EDTHAIL 12 E Sims, NC.
Jun 22, 11:20 PM EDTHAIL 12 E Sims, NC. THE DURATION OF THE HAIL EVENT WAS 10 MINUTES.
Jun 22, 11:35 PM EDTHAIL 14 Se Sims, NC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1358 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

471 
WUUS52 KRAH 230259
SVRRAH
NCC127-191-195-230330-
/O.NEW.KRAH.SV.W.0117.160623T0259Z-160623T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
  CENTRAL WILSON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1130 PM EDT

* AT 1058 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  BAILEY...OR 14 MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT
  30 MPH. NASH COUNTY SHERIFF OFFICE REPORTED POWER OUTAGES IN THE
  MIDDLESEX AREA.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT MINOR DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WILSON...BAILEY...LUCAMA...MIDDLESEX...BLACK CREEK...SIMS...
  BUCKHORN RESERVOIR AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3570 7778 3552 7803 3558 7807 3559 7807
      3559 7808 3583 7824 3591 7810
TIME...MOT...LOC 0258Z 317DEG 26KT 3581 7812 

HAIL...0.88IN
WIND...60MPH
 
$$

WSS
2 follow-up statements
452 
WWUS52 KRAH 230312
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1112 PM EDT WED JUN 22 2016

NCC127-191-195-230330-
/O.CON.KRAH.SV.W.0117.000000T0000Z-160623T0330Z/
WAYNE NC-WILSON NC-NASH NC-
1112 PM EDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTH CENTRAL WAYNE...CENTRAL WILSON AND SOUTH CENTRAL NASH
COUNTIES...

AT 1110 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BAILEY...OR
16 MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 25 MPH. A
STORM SPOTTER IN BAILER RECERNTLY REPORTED A LARGE QUASNTITY OF DIME
SIZE HAIL AT 1109 PM EDT.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILSON...BAILEY...LUCAMA...BLACK CREEK...SIMS...
BUCKHORN RESERVOIR AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING A LARGE QUANTITY OF MARBLE TO NICKEL SIZE
HAIL WITH SOME HAILSTONES UP TO THE SIZE OF QUARTERS PROBABLE. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3570 7778 3552 7803 3558 7807 3559 7807
      3559 7808 3577 7820 3586 7802
TIME...MOT...LOC 0310Z 324DEG 20KT 3576 7811 

HAIL...1.00IN
WIND...60MPH
 
$$

WSS
643 
WWUS52 KRAH 230324
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1124 PM EDT WED JUN 22 2016

NCC127-230333-
/O.CAN.KRAH.SV.W.0117.000000T0000Z-160623T0330Z/
NASH NC-
1124 PM EDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NASH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3570 7778 3552 7803 3558 7807 3559 7807
      3559 7808 3574 7812 3581 7795
TIME...MOT...LOC 0323Z 314DEG 23KT 3572 7805 

$$

NCC191-195-230330-
/O.CON.KRAH.SV.W.0117.000000T0000Z-160623T0330Z/
WAYNE NC-WILSON NC-
1124 PM EDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTH CENTRAL WAYNE AND CENTRAL WILSON COUNTIES...

AT 1123 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED SOUTH OF
BAILEY...OR 17 MILES SOUTH OF NASHVILLE...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILSON...LUCAMA...BLACK CREEK...SIMS AND NEW HOPE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING A LARGE QUANTITY OF MARBLE TO NICKEL SIZE
HAIL WITH SOME HAILSTONES TO THE SIZE OF QUARTERS HIGHLY PROBABLE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3570 7778 3552 7803 3558 7807 3559 7807
      3559 7808 3574 7812 3581 7795
TIME...MOT...LOC 0323Z 314DEG 23KT 3572 7805 

HAIL...1.00IN
WIND...60MPH
 
$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:10 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 22, 10:10 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1010 PM EDT WED JUN 22 2016

.SYNOPSIS...An active northwest flow aloft will prevail over the
Carolinas and Mid-Atlantic through Thursday. A back door cold front
will progress southward through the region Friday into Friday night.

&&

.NEAR TERM /Overnight/...
As of 1010 PM Wednesday...

A weakening shear axis interacting with a moderately unstable air
mass will initiate and sustain isolated-scattered convection across
mainly the northern half of central NC well into the overnight.
Overall intensity of the storms will decrease with time as nocturnal
stabilization occurs, though an isolated strong/severe storm
possible through midnight...mainly north of highway 64.

Otherwise expect warm conditions overnight with temps remaining in
the 70s.

Will continue to monitor upstream convection across the lower Great
Lakes overnight. A few of the convective allowing models suggest a
band of convection immediately north of our region by mid morning.
If convection crosses our northeast counties prior to mid day/early
afternoon, this will limit convective probabilities in the afternoon
as well as result in slightly cooler max temps.

&&

.SHORT TERM /Thursday and Thursday night/...
As of 215 PM Wednesday...

A 1006 mb surface low over the OH valley will weaken and track ESE
toward diffluent flow aloft along the Mid-Atlantic coast on Thursday
as the parent shortwave outpaces the surface low and tracks rapidly
E/ENE across New England toward the Canadian Maritimes. An
associated cold front, oriented roughly west-east in vicinity of the
Mason-Dixon line Thu morning, will track southward into WV/VA Thu
aft/eve before progressing into central NC Thu night. Expect
afternoon highs in the mid/upper 90s Thu as southerly flow
strengthens in response to a tightening MSLP gradient in advance of
the approaching sfc low, with southwest winds becoming sustained at
~15 mph with gusts as high as 20-30 mph. Airmass modification over
the past few days has generally yielded an increasingly favorable
thermodynamic environment from one day to the next. This trend is
expected to persist on Thu, when strong insolation, rich low-level
moisture and relatively steep (6.0-6.5 c/km) mid-level lapse rates
are expected to yield strong instability (MLCAPE ~2500 J/kg) by late
afternoon. Aside from a tighter MSLP gradient and relatively better
(albeit shallow) convergence in the lower levels, forcing is
expected to be similar to today, i.e. the better forcing associated
with small amplitude waves and/or remnant MCS activity in NW flow
aloft is expected shortly after peak heating Thu evening, followed
by increased low-level forcing late Thu night as the back door cold
front progresses into central NC from the north. At this time,
uncertainty in convective evolution is sufficient to preclude
chances greater than 50% Thu eve/night. Given strong instability,
the presence of a modified elevated mixed layer, 25-30 kt deep layer
shear, and DCAPE values 1000-1250 J/kg, deep convection that
develops will either organize along outflow (more likely if
numerous) or become supercells (more likely if isold or sct), with
an attendant threat for damaging winds and/or large hail (quarter to
golf ball size). Uncertainty persists with regard to the evolution
of convection Thu aft/eve, precluding a more detailed analysis of
severe potential at this time. -Vincent

&&

.LONG TERM /Friday through Wednesday/...
As of 238 PM Wednesday..

Backdoor cold front sagging south will be nearly parallel to
prevailing flow, which will be just a bit north of west on Friday.
Not a lot of pressure differential north and south of the front,
either, so this early season front will be slowing to a crawl until
Friday night when upper ridging building in the Midwest tips the
flow more northwesterly to provide some additional momentum. As
such, will have to maintain chance PoPs throughout the day, with a
decreasing trend across the north Friday night as the front edges
south. Modest cool air advection in northeast flow will be most
evident in the northeast, where highs should peak below 85 degrees.
Elsewhere the highs will be mostly in the upper 80s to lower 90s,
but potentially a bit cooler than that if precip is more widespread.
Can expect a fair spread on the lows Friday night as well, with
areas up near the VA border in the mid 60s while the southern
tier bottoms out in the lower 70s.

A delightful weekend is on tap as the front continues its crawl
south on Saturday. Lingering morning showers Saturday across the
south will diminish to negligible by late day. Otherwise, mostly
clear skies are expected through Sunday night, with seasonable
highs from 85 to 90 each day after morning lows from 65 to 70.

Our next cold front will be approaching the mountains Monday
morning, with moisture and temperatures on the rise in southerly
flow ahead of the front. Showers will be on the increase by Monday
afternoon as highs approach 90, with at least chance PoPs for
Tuesday as the front moves across central NC. Highs Tuesday will be
mainly upper 80s, but could be just a bit cooler depending on the
actual timing of the frontal passage. Not much confidence in the
forecast for Wednesday, as the front may be stalled in the vicinity
which would be the focus for scattered mainly diurnally driven
convection weighted towards the southern tier where the front would
be more likely stall.

&&

.AVIATION /00Z Thursday through Monday/...
As of 800 PM Wednesday...

24-hr TAF Period: Showers and storms will still be possible this
evening and overnight across central NC. The best chance will be
over the next few hours across the northwest and then through 05-06Z
further south and east. Light west/southwesterly winds overnight
will strengthen on Thursday, with gusts up to 20-25 mph possible. A
few showers/storms will be possible Thursday afternoon, but it
appears the majority of the activity will hold off until just after
the current TAF period (00Z/24th).

Looking Ahead: Showers/storms will be possible at all terminals late
Thursday into Thursday night as a backdoor cold front approaches
from the north. Sub-VFR ceilings and light rain will remain possible
Fri/Fri night as the backdoor cold front progresses southward
through the Carolinas. Then, VFR conditions and mostly dry weather
are expect to return for the weekend as the front pushes south of
the area and high pressure builds in from the north.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...WSS
SHORT TERM...Vincent
LONG TERM...mlm
AVIATION...KRD
Hazardous weather outlook, Jun 22, 7:58 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT WED JUN 22 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-230930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
758 PM EDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL RISE TO AROUND 100 DEGREES ON THURSDAY.
HEAT RELATED ILLNESSES ARE POSSIBLE FOR THOSE DOING STRENUOUS
ACTIVITIES OUTDOORS AND THOSE IN POOR HEALTH.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY,
ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING
WIND GUSTS AND LARGE HAIL WILL BE THE MAIN STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 5:04 PM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT WED JUN 22 2016

NCZ007-008-024-025-222200-
PERSON   NC-DURHAM   NC-ORANGE   NC-GRANVILLE   NC-
504 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF PERSON...
NORTHWESTERN DURHAM...NORTHEASTERN ORANGE AND WEST CENTRAL GRANVILLE
COUNTIES UNTIL 600 PM EDT...

AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEASBURG...OR NEAR ROXBORO...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROXBORO...ROUGEMONT...CONCORD...SURL...BUSHY FORK...MORIAH...
HYCO LAKE...BAHAMA AND LAKE MICHIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3634 7872 3612 7890 3629 7915 3643 7914
      3649 7910
TIME...MOT...LOC 2103Z 303DEG 20KT 3638 7909

WSS
Special weather statement, Jun 22, 5:40 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT WED JUN 22 2016

NCZ074-075-084-222230-
RICHMOND   NC-MOORE   NC-MONTGOMERY   NC-
540 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
RICHMOND...SOUTHWESTERN MOORE AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 630 PM EDT...

AT 539 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF BISCOE...OR 13 MILES SOUTHEAST OF TROY...MOVING
SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...PINEHURST...WHISPERING PINES...FOXFIRE...CANDOR...
TAYLORTOWN...NORMAN...DERBY...EAGLE SPRINGS AND SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3524 7984 3532 7973 3525 7938 3506 7957
TIME...MOT...LOC 2139Z 306DEG 12KT 3526 7970

WSS
Special weather statement, Jun 22, 9:31 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT WED JUN 22 2016

NCZ008-009-026-230215-
VANCE   NC-FRANKLIN   NC-GRANVILLE   NC-
931 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE...
NORTHWESTERN FRANKLIN AND SOUTHEASTERN GRANVILLE COUNTIES UNTIL 1015
PM EDT...

AT 931 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KITTRELL...OR 7 MILES SOUTHEAST OF OXFORD...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...LOUISBURG...FRANKLINTON...
KITTRELL...YOUNGSVILLE...SOUTH HENDERSON...GILLBURG AND INGLESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3631 7844 3630 7828 3627 7831 3627 7828
      3626 7825 3595 7834 3611 7869 3631 7860
TIME...MOT...LOC 0131Z 282DEG 14KT 3622 7854

WSS
Local storm report, Jun 22, 9:40 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     5 E ULAH                35.64N 79.75W
06/22/2016                   RANDOLPH           NC   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN. ALSO, LARGE
            TREE DOWN NEXT DOOR, BLOCKING THE DRIVEWAY.
            NICKEL SIZE HAIL ALSO OBSERVED.

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jun 22, 9:47 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT WED JUN 22 2016

NCZ011-027-028-230245-
HALIFAX   NC-NASH   NC-EDGECOMBE   NC-
947 PM EDT WED JUN 22 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL HALIFAX...
NORTHEASTERN NASH AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL 1045 PM
EDT...

AT 946 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF DORTCHES...OR 15 MILES NORTH OF NASHVILLE...MOVING
SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...SCOTLAND NECK...DORTCHES...RED OAK...ENFIELD...
WHITAKERS...LEGGETT...KINGSBORO...
MEDOC MOUNTAIN STATE PARK AND TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3588 7771 3615 7803 3637 7776 3624 7738
      3622 7739 3621 7738 3620 7736 3619 7735
      3619 7733 3618 7731 3617 7731
TIME...MOT...LOC 0146Z 309DEG 12KT 3618 7789

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:31 PM EDTSpecial Weather StatementRAHFranklin44 min
Jun 22, 9:43 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance32 min
Jun 22, 9:47 PM EDTSpecial Weather StatementRAHHalifax58 min
Jun 22, 9:54 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren36 min
Jun 22, 10:13 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson62 min
Jun 22, 10:21 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren20 min
Jun 22, 10:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake36 min
Jun 22, 11:30 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson30 min
Jun 23, 12:19 AM EDTSpecial Weather StatementRAHWake56 min
Jun 23, 12:30 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Jun 23, 1:19 AM EDTSpecial Weather StatementRAHWilson41 min
Jun 23, 1:23 AM EDTSpecial Weather StatementRAHDurham, Orange37 min
Jun 23, 1:27 AM EDTSpecial Weather StatementRAHJohnston48 min
Jun 23, 1:44 AM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Wake46 min
Jun 23, 2:16 AM EDTSpecial Weather StatementRAHFranklin44 min
Jun 23, 3:44 AM EDTSpecial Weather StatementRAHGranville31 min
Jun 23, 3:46 AM EDTSpecial Weather StatementRAHWake44 min
Jun 23, 4:17 AM EDTSpecial Weather StatementRAHVance, Warren43 min
Jun 23, 4:51 AM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Jun 23, 4:02 PM EDTSpecial Weather StatementRAHAlamance, Guilford43 min
Jun 23, 4:26 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange49 min
Jun 23, 5:02 PM EDTSpecial Weather StatementRAHAlamance, Orange58 min
Jun 23, 5:08 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange67 min
Jun 23, 5:23 PM EDTSpecial Weather StatementRAHChatham37 min
Jun 23, 5:51 PM EDTTornado WarningRAHAlamance, Chatham, Orange28 min
Jun 23, 6:16 PM EDTSevere Thunderstorm WarningRAHGranville, Vance44 min
Jun 23, 6:18 PM EDTSevere Thunderstorm WarningRAHChatham41 min
Jun 23, 6:54 PM EDTSevere Thunderstorm WarningRAHGranville, Person51 min
Jun 23, 7:01 PM EDTSevere Thunderstorm WarningRAHVance, Warren44 min
Jun 23, 7:36 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren46 min
Jun 23, 7:37 PM EDTTornado WarningRAHGranville23 min
Jun 23, 7:53 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Orange, Person, Vance52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.